Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Twin Cities, MN

June 16, 2007Blue Earth County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2007, 6:58 PM CDT for Blue Earth County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2007, 6:58 PM CDT (23:58 UTC)
Expired
Jun 16, 2007, 8:00 PM CDT
In force
62 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Blue Earth County, MN

The radar

The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 12.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 743 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
743 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
627 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 162359
SVRMPX
MNC013-170100-
/O.NEW.KMPX.SV.W.0114.070616T2358Z-070617T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT SAT JUN 16 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 800 PM CDT

* AT 654 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF LAKE
  CRYSTAL...OR ABOUT 13 MILES SOUTH OF NEW ULM...AND MOVING EAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE CRYSTAL...
  MAPLETON...
  GOOD THUNDER...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4423 9436 4401 9436 4388 9378 4410 9378

$$
1 follow-up statement
000 
WWUS53 KMPX 170014
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
714 PM CDT SAT JUN 16 2007

MNC013-170100-
/O.CON.KMPX.SV.W.0114.000000T0000Z-070617T0100Z/
BLUE EARTH MN-
714 PM CDT SAT JUN 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR BLUE EARTH COUNTY...

AT 711 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. 
THIS STORM WAS LOCATED 3 MILES NORTHWEST OF LAKE CRYSTAL...OR ABOUT
OVER LAKE CRYSTAL...AND MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE ST CLAIR...SKYLINE...
PEMBERTON...LAKE CRYSTAL AND GOOD THUNDER.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4423 9436 4401 9436 4388 9378 4410 9378

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:54 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 16, 6:54 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
654 PM CDT SAT JUN 16 2007

.UPDATE... ADDED AVIATION DISCUSSION FOR 00Z TAFS BELOW

&&

.DISCUSSION...
DVLPG WARM FRONT EVIDENT ON SATELLITE PICS AND SURFACE DATA PLOTS
ACRS NORTHERN NEBRASKA INTO IOWA. THIS FRONT IS EXPECTED TO MOVE
NORTH ACROSS SOUTHERN MN OVERNIGHT BRINGING PWAT VALUES FROM 1.1
TO 1.6 INCHES AFTER MIDNIGHT. THIS WILL MEAN A FAIRLY DECENT SHOT
AT SOME PRECIPITATION OVERNIGHT FOR MOISTURE STAVED PORTIONS OF
SOUTHERN MINNESOTA.

THE WARM FRONT MOVES INTO NORTHERN MN ON SUNDAY AS A SEASONALLY
DEEP SURFACE LOW MOVES INTO EASTERN NORTH DAKOTA BY MIDDAY.
SURFACE WINDS SHOULD REALLY PICK UP AFTER SUNRISE SUNDAY AND WIND
SPEEDS MAY BE ENOUGH FOR A WIND ADVISORY. LATER SHIFTS WILL NEED
TO MONITOR.

AFTER SUNDAY...COLD AIR PUSHES IN BEHIND COLD FRONT THAT IS
EXPECTED TO SWEEP ACROSS MN BY LATE MONDAY MORNING LEAVING OUR
CWA WITH 1000-500 MB THICKNESSES THAT ARE 210 METERS LOW THAN
THOSE ON SUNDAY BY TUESDAY.

&&

.AVIATION... /FOR 00Z TAFS/

FORECAST REMAINS COMPLEX THROUGH TONIGHT WITH WARM FRONT DEVELOPING
ACROSS THE NE/SD BORDER INTO IA ATTM. CURRENT THUNDERSTORM
ACTIVITY ACROSS SOUTH CENT MN REMAINING SOUTH OF THE TAF SITES.
WINDS ACROSS THE AREA ARE BECOMING LIGHT AND VARIABLE BUT WILL
BEGIN TO BECOME MORE SOLIDLY EAST TO SOUTHEAST THROUGH THE
EVENING. UPPER LEVEL DISTURBANCE MOVING ACROSS THE EASTERN DAKOTAS
ALONG WITH NORTHWARD MOVING WARM FRONT WILL BRING POTENTIAL FOR
SHOWER AND THUNDER ACTIVITY OVERNIGHT. BULK OF THE MOISTURE AND
ENERGY EXPECTED TO BE TO THE WEST AND NORTH OF THE SITES BUT DO
EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP. CHALLENGE WILL BE
TIMING AND COVERAGE. HAVE INCLUDED PERIOD OF VICINITY SHOWER
ACTIVITY ALL SITES WITH PROB 30 GROUPS AT THE MORE FAVORED
SITES...KRWF/KAXN/KSTC. THIS ACTIVITY TO BEGIN AFTER MIDNIGHT.
SOUTHERLY /180-210 DEGREES/ WINDS TAKE OVER SUNDAY MORNING AND WILL
BECOME VERY STRONG BY EARLY AFTERNOON AT ALL SITES. EXPECT
SUSTAINED SPEEDS BETWEEN 20 AND 30 KTS...ESPECIALLY ACROSS WEST
CENT MN...WITH GUSTS BETWEEN 30 AND AS HIGH AS 40 KTS PSBL. COLD
FRONT WILL APPROACH WESTERN MN SUNDAY EVENING AND WILL BRING
SHRA/TSRA CHANCES WITH IT. ..MDB..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 16, 5:13 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
513 AM CDT SAT JUN 16 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
171015-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
513 AM CDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE MORNING AND EARLY
AFTERNOON HOURS ACROSS MAINLY SOUTHERN MINNESOTA AND WEST CENTRAL
WISCONSIN. SEVERE WEATHER IS NOT EXPECTED...BUT SOME OF THE
STRONGER STORMS COULD PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING
AREAS. EXERCISE CAUTION IF YOU ENCOUNTER A FLOODED ROADWAY...AND
REPORT THE FLOODING IMMEDIATELY TO LOCAL LAW ENFORCEMENT.

ADDITIONAL THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON AND
EVENING HOURS ACROSS PORTIONS OF WESTERN MINNESOTA. A SLIGHT RISK
OF SEVERE WEATHER EXISTS TO THE WEST OF A LINE FROM MONTEVIDEO TO
LONG PRAIRIE...WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN BEING
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GREATER CHANCE FOR MORE WIDESPREAD SEVERE WEATHER EXISTS SUNDAY
NIGHT AND INTO MONDAY MORNING...AS A COLD FRONT SWEEPS EASTWARD
ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING OVER THE CENTRAL AND EASTERN DAKOTAS.
PORTIONS OF WEST CENTRAL MINNESOTA APPEAR MOST LIKELY TO RECEIVE
SEVERE WEATHER...ALTHOUGH AT THIS TIME...LOCATIONS TO THE NORTH
AND WEST OF A LINE FROM REDWOOD FALLS TO CAMBRIDGE ARE IN THE
SLIGHT RISK AREA. ONCE AGAIN...LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREATS.

ISOLATED SEVERE THUNDERSTORMS MAY ALSO OCCUR OVER PORTIONS OF
WEST CENTRAL WISCONSIN DURING THE EARLY AFTERNOON HOURS
MONDAY...BEFORE THE COLD FRONT FULLY PASSES THE AREA. LOCATIONS
THAT COULD SEE THESE STORMS ARE TO THE EAST OF A LINE FROM
ELLSWORTH TO RICE LAKE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY NIGHT AND
MONDAY MORNING OVER PORTIONS OF WESTERN AND CENTRAL MINNESOTA.
SEVERE WEATHER MAY ALSO OCCUR LATER TONIGHT...AND AGAIN ON MONDAY
AFTERNOON...BUT THE NEED FOR WIDESPREAD ACTIVATION IS NOT
ANTICIPATED AT THIS TIME.

KAT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:25 PM CDTSevere Thunderstorm WarningMPXBrown, Redwood65 min
Jun 16, 6:34 PM CDTSevere Thunderstorm WarningMPXBrown26 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.